Discussions By Condition: I cannot get a diagnosis.

Unexplained Fainting in Healthy 30 y/o

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: Anonymous
  • April 10, 2008
  • 00:05 PM

I'm a relatively healthy 30 year old who fainted the other day.

I had been sitting down reading for about 10 minutes when my nose started to bleed slightly (it never bleeds). I dabbed the blood away and next thing I knew I was waking up on the concrete floor with people shaking me (I'm not squimish at the sight of blood). They helped me back on my chair and offered me water. I reached for the glass and again woke up on the very hard floor. I kept fainting at least half a dozen more times over the next half hour. I couldn't even sit up to lean against the wall for a long time. I banged my head up pretty good with all the fainting.

When I got to the hospital over an hour after my last faint, my bp was 74/44! They kept me in for a few nights to run a bunch of tests (they suspected a possible pulmonary embolism), but all the tests came back negative.

Other info:

- I had eaten normally
- I had drank normally
- I had had a normal day up to that point, even walking for 30 minutes less than an hour before the attack
- I have no other medical problems of any significance
- I exercise regularly
- I'm not overweight
- I had flown approximately two days previously, but it was a relatively short flight (about 5 hours) and I had lots of leg room, had drank lots of liquids and got up and stretched my legs a number of times

I'm scared that this could happen again. Any idea what caused this?

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?